Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 69, NWS Jackson, MS

March 1, 2007Claiborne County, Copiah County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 1, 2007, 10:16 AM CST for Claiborne County, Copiah County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2007, 10:16 AM CST (16:16 UTC)
Expired
Mar 1, 2007, 11:00 AM CST
In force
44 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Claiborne County, MS, Copiah County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 7:28 AM CSTTornado Watch PDSSPC12 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
985 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
1.9
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 011616
SVRJAN
MSC021-029-011700-
/O.NEW.KJAN.SV.W.0069.070301T1616Z-070301T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1016 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COPIAH COUNTY IN CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITIES OF...HAZLEHURST...CRYSTAL SPRINGS
  CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI

* UNTIL 1100 AM CST

* AT 1016 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 28 MILES WEST OF HAZLEHURST...MOVING NORTHEAST
  AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAZLEHURST AND
  CRYSTAL SPRINGS.

THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3178 9073 3179 9082 3186 9089 3204 9068
      3204 9024 3195 9019 3185 9017 3174 9044
      3171 9073

$$

GARRETT
1 follow-up statement
000 
WWUS54 KJAN 011632
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1031 AM CST THU MAR 1 2007

MSC021-011641-
/O.CAN.KJAN.SV.W.0069.000000T0000Z-070301T1700Z/
CLAIBORNE MS-
1031 AM CST THU MAR 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR CLAIBORNE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

LAT...LON 3171 9073 3204 9068 3204 9024 3195 9019
      3185 9017 3174 9044

$$

MSC029-011700-
/O.CON.KJAN.SV.W.0069.000000T0000Z-070301T1700Z/
COPIAH MS-
1031 AM CST THU MAR 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CST
FOR COPIAH COUNTY...

AT 1031 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 15 MILES WEST OF HAZLEHURST...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF HAZLEHURST BY 1040 AM CST
  CRYSTAL SPRINGS BY 1050 AM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3171 9073 3204 9068 3204 9024 3195 9019
      3185 9017 3174 9044

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 9:10 AM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 1, 9:10 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
910 AM CST THU MAR 1 2007

...SEVERE WEATHER OUTBREAK EXPECTED TODAY ESPECIALLY OVER EASTERN
MISSISSIPPI...

.DISCUSSION...LATEST SATELLITE IMAGERY SHOWS A NEGATIVELY TILTED POTENT
STORM SYSTEM MOVING THROUGH THE PLAINS INTO THE MIDDLE MISSISSIPPI
VALLEY. EXPECT THE SEVERE ACTIVITY INCREASE OVER THE REGION INTO THIS
AFTERNOON. STILL EXPECT THE BEST CHANCE OF SEVERE ACTIVITY TO
BE ACROSS THE EAST HALF OF THE REGION FOR TODAY. SO WILL MAKE NO CHANGES
TO CURRENT FORECAST. LATEST SURFACE ANALYSIS HAS THE SURFACE
LOW(984MB) OVER NORTHERN MISSOURI WITH THE COLD FRONT MOVING THROUGH
NORTHERN LOUISIANA. AS WE CONTINUE TO WARM UP THIS MORNING AND DESTABILIZE
FURTHER...STORMS WILL RAPIDLY DEVELOP. /17/

PREVIOUS DISCUSSION...SHORT TERM...TODAY AND TONIGHT...
OVERALL...LITTLE HAS CHANGED FROM PREVIOUS THINKING ABOUT THE
EVOLUTION OF TODAYS SEVERE WEATHER SCENARIO...AND MARCH LOOKS TO
COME IN LIKE A LION FOR OUR AREA.  LATEST SURFACE ANALYSIS HAS THE
LOW OVER WESTERN MISSOURI WITH THE WARM FRONT LIFTING NORTH THROUGH
CENTRAL MISSISSIPPI. THE LINE OF 60 DEGREE DEW POINTS EXTENDED FROM
JUST SOUTH OF MERIDIAN TO JUST SOUTH OF GREENVILLE. STRENGTHENING
WAA AHEAD OF THE LOW HAS LED TO THE DEVELOP OF SHOWERS EARLY THIS
MORNING IN OUR CWA WITH THUNDERSTORMS TO OUR NORTH. OUR CWA HAS BEEN
CAPPED AS SEEN ON THE 06Z THU JAN SOUNDING...BUT THIS CAP IS
WEAKENING AND THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE OVER OUR
CWA DURING THE NEXT SEVERAL HOURS. THE MAIN THREAT FOR SEVERE
WEATHER OVER THE NEXT SEVERAL HOURS WILL BE LARGE HAIL. THERE HAVE
BEEN REPORTS OF LARGE HAIL JUST NORTH OF OUR CWA ALREADY THIS
MORNING.

A QUICK-EVOLVING SCENARIO IS STILL EXPECTED TODAY. AS THE SURFACE
LOW MOVES NORTHEAST...A COLD FRONT WILL ADVANCE OUR WAY. AN INTENSE
MID/UPPER JET STREAK OVER THE SOUTHERN PLAINS WILL PUNCH EAST OVER
OUR CWA. GULF RETURN FLOW WILL CONTINUE BRING WARM MOIST AIR INTO
OUR CWA AHEAD OF THE FRONT. SIGNIFICANT DESTABILIZATION OVER OUR CWA
SHOULD BE ADEQUATE ENOUGH TO SUPPORT AN EXTENSIVE CONVECTIVE
OUTBREAK...GIVEN FAVORABLE LARGE SCALE FORCING FOR UPWARD VERTICAL
MOTION. STRONG WIND FIELDS/SHEAR WILL SUPPORT SEVERE POTENTIAL...
INCLUDING A RISK OF STRONG TORNADOES AND STRONG STRAIGHT LINE
DAMAGING WINDS. IT APPEARS THE GREATEST COMBINATION OF
INSTABILITY...MOISTURE...LIFT AND LOW LEVEL SHEAR WILL TAKE PLACE
OVER EASTERN MS DURING THE LATE MORNING AND EARLY AFTERNOON HOURS.
SPC HAS PLACED THIS AREA IN A HIGH RISK OF SEVERE STORMS TODAY. THE
REMAINDER OF OUR CWA IS IN A MODERATE RISK. THE RISK FOR SEVERE WX
WILL END WITH PASSAGE OF THE COLD FRONT/DRY-LINE IN THE AFTERNOON.
THERE MAY STILL BE A FEW STORMS IN THE EASTERN MOST ZONES EARLY THIS
EVENING BUT ALL PRECIPITATION SHOULD BE OVER WELL BEFORE MIDNIGHT.
OF SECONDARY CONCERN IS THE LAKE WIND ADVISORY TODAY. HAVE EXTENDED
THE AREA A LITTLE FARTHER EAST AS STRONG GRADIENT WINDS SHOULD REACH
CRITERIA NORTHWEST OF A LINE FROM VICKSBURG TO GRENADA. /22/

LONGER TERM...FRIDAY THROUGH NEXT THURSDAY...BECOMES RATHER QUIET
AFTER THE PASSAGE OF THE STORM SYSTEM. HIGH PRESSURE BRIEFLY BUILDS
IN BEHIND THE FRONT FOR FRIDAY. A SHORTWAVE WILL MOVE OVER THE
REGION ON SATURDAY...BUT AM NOT EXPECTING MUCH MORE THAN SOME CLOUD
COVER AS MOISTURE WILL BE LIMITED WITH PWATS OF A HALF INCH OR LESS
ACROSS THE AREA. ONCE THIS MOVES THROUGH...SURFACE HIGH PRESSURE
WILL MOVE IN FROM THE WEST...BECOMING FIRMLY IN PLACE OVER THE
REGION BY SUNDAY NIGHT INTO MONDAY. ANOTHER SHORTWAVE WILL MOVE
THROUGH THE NEARLY ZONAL FLOW DURING THE MIDDLE OF THE WORK
WEEK...WHICH WILL BRING A FRONT AND OUR NEXT BEST RAIN CHANCES
THROUGH THE AREA DURING THAT TIME. THE MAIN CHANGES MADE TO POPS
WERE TO LOWER AFTER THE PASSAGE OF THIS STORM SYSTEM THROUGH THE
MIDDLE OF NEXT WEEK AS DRY AIR WILL BE IN PLACE OVER THE AREA WITH
PWATS MAXING OUT AT 0.5 INCH.

A COOLER DRIER AIRMASS WILL MOVE INTO PLACE AFTER THE PASSAGE OF
THIS STORM SYSTEM...AND THE AREA WILL BE ABLE TO SEE NEAR FREEZING
TEMPERATURES FOR THE WEEKEND AND EARLY NEXT WEEK.  FOLLOWED RATHER
CLOSE TO GUI FOR TEMPERATURES IN THE LONG TERM.  THE MAIN CHANGES
MADE WERE TO GIVE A SLIGHTLY BIGGER DIURNAL DIFFERENCE AT THE END OF
THE WEEKEND/BEGINNING OF THE WORK WEEK WHEN HIGH PRESSURE FIRMLY
OVER THE AREA WILL GIVE WAY TO CLEARING SKIES. /14/

&&

.AVIATION...CONDITIONS ARE EXPECTED TO DETERIORATE THIS MORNING AS
THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL AFFECT TAF SITES.
THUNDERSTORMS SHOULD PRIMARILY AFFECT GLH/GWO IN THE MORNING AND IN
THE AFTERNOON AT GTR/JAN/MEI/HBG. VFR CONDITIONS SHOULD RESUME AFTER
00Z FRI AT MOST SITES. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  42  70  38 /  79  12   7   7
MERIDIAN      75  41  70  39 /  91  35   8   7
VICKSBURG     71  42  70  38 /  74  10   7   6
HATTIESBURG   76  44  73  39 /  92  29   8   9
NATCHEZ       72  42  71  38 /  74  10   7   6
GREENVILLE    71  42  66  36 /  74   9   6   6
GREENWOOD     71  41  66  36 /  79  11   6   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-
     025>028-034>036-040>042-047.

LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-
     015-016-023-025.

AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.

&&

SHORT TERM/AVIATION: 22
LONG TERM: 14
Hazardous weather outlook, Mar 1, 6:04 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0604 AM CST THU MAR 01 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
021204-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0604 AM CST THU MAR 01 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
A SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE WHOLE OUTLOOK
AREA TODAY AS A STRONG STORM SYSTEM OVER THE PLAINS STATES MOVES
ACROSS THE LOWER MISSISSIPPI VALLEY REGION. THE GREATEST RISK FOR
SEVERE WEATHER SHOULD BE IN CENTRAL MISSISSIPPI BY EARLY
AFTERNOON.

THE SEVERE WEATHER RISK WILL INCREASE THIS MORNING FROM THE WEST
AS A VERY STRONG UPPER LEVEL DISTURBANCE AND THE COLD FRONT
APPROACHES. THE ENVIRONMENT WILL BECOME VERY SUPPORTIVE OF
SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS...STRONG TORNADOES AND LARGE HAIL TO THE SIZE OF TENNIS
BALLS. THE GREATEST COVERAGE OF SEVERE WEATHER TODAY IS EXPECTED
ALONG AND NORTHEAST OF A GRENADA TO MERIDIAN LINE...BUT THE
ENTIRE OUTLOOK AREA WILL HAVE THE POTENTIAL TO EXPERIENCE VIOLENT
WEATHER.

AS THE COLD FRONT PUSHES THROUGH...SEVERE WEATHER WILL BECOME
FOCUSED OVER EASTERN MISSISSIPPI DURING THE AFTERNOON AND SHOULD
COME TO AN END BEFORE SUNSET.

PERSONS ARE URGED TO BE PREPARED TO TAKE QUICK ACTION SHOULD
TORNADO WARNINGS BE ISSUED.

...NON PRECIPITATION...
STRONG SOUTHERLY WINDS AHEAD OF THE DEVELOPING LOW PRESSURE
SYSTEM AND COLD FRONT WILL GUST TO ABOVE 25 MPH AT TIMES TODAY IN
THE DELTA AND ABOVE 20 MPH ELSEWHERE. A LAKE WIND ADVISORY IS IN
EFFECT TODAY OVER THE NORTHWEST PORTIONS OF THE OUTLOOK
AREA...GENERALLY ALONG AND NORTHWEST OF A VICKSBURG TO GRENADA
LINE...WHERE WINDS WILL BE SUSTAINED ABOVE 20 MPH AT TIMES. IN
ADDITION...THE STRONG SOUTHERLY WINDS WILL BE SHIFTING TO THE
NORTHWEST BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS REQUESTED TODAY. AFTER TODAY...ACTIVATION IS NOT
EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Mar 1, 6:30 AM CST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
630 AM CST THU MAR 1 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011800-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
630 AM CST WED FEB 28 2007

...POTENTIALLY DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED ACROSS THE
REGION TODAY...SIGNIFICANT TORNADOES POSSIBLE...

A SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE WHOLE OUTLOOK AREA
TODAY AS A STRONG STORM SYSTEM OVER THE PLAINS STATES MOVES ACROSS
THE LOWER MISSISSIPPI VALLEY REGION...PUSHING A COLD FRONT TOWARD
THE AREA.

THE SEVERE WEATHER RISK WILL INCREASE THIS MORNING FROM THE WEST
AS A VERY STRONG UPPER LEVEL DISTURBANCE AND THE COLD FRONT
APPROACHES. THE ENVIRONMENT WILL BECOME VERY SUPPORTIVE FOR THE
RAPID DEVELOPMENT OF SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS...STRONG TORNADOES AND LARGE HAIL TO THE SIZE OF
TENNIS BALLS. THE GREATEST COVERAGE OF SEVERE WEATHER TODAY IS
EXPECTED ALONG AND NORTHEAST OF A GRENADA TO MERIDIAN LINE...BUT THE
ENTIRE REGION WILL HAVE THE POTENTIAL TO EXPERIENCE VIOLENT WEATHER.

A TORNADO WATCH IS ALREADY IN EFFECT FOR NORTHEAST LOUISIANA AND
SOUTHEAST ARKANSAS UNTIL 2 PM CST. THE RISK OF SEVERE WEATHER IS
EXPECTED TO INCREASE DRAMATICALLY ACROSS WESTERN MISSISSIPPI THROUGH
MID MORNING...AND AN ADDITIONAL TORNADO WATCH WILL LIKELY BE ISSUED
FOR MUCH OF MISSISSIPPI WITHIN THE NEXT COUPLE OF HOURS.

AS THE COLD FRONT PUSHES ACROSS THE MISSISSIPPI RIVER AND WESTERN
MISSISSIPPI AROUND MIDDAY...SEVERE WEATHER THE RISK FOR SEVERE
WEATHER WILL END IN THOSE REGIONS. HOWEVER...THE THREAT WILL BECOME
FOCUSED OVER EASTERN MISSISSIPPI DURING THE AFTERNOON BEFORE COMING
TO AN END BEFORE SUNSET.

AEG/MME
Special weather statement, Mar 1, 8:37 AM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
837 AM CST THU MAR 1 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011437-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
837 AM CST THU MAR 1 2007

DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED ACROSS THE REGION TODAY...
SIGNIFICANT TORNADOES POSSIBLE...MAINLY EAST OF THE MISSISSIPPI RIVER

A SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE MOST OF THE OUTLOOK
AREA TODAY AS A STRONG STORM SYSTEM OVER THE PLAINS STATES MOVES
ACROSS THE LOWER MISSISSIPPI VALLEY REGION...PUSHING A COLD FRONT
TOWARD THE AREA.

THE SEVERE WEATHER RISK WILL INCREASE THIS MORNING FROM THE WEST
AS A VERY STRONG UPPER LEVEL DISTURBANCE AND THE COLD FRONT
ACCELERATES EASTWARD. THE ENVIRONMENT IS VERY SUPPORTIVE FOR
THE RAPID DEVELOPMENT OF SUPERCELL THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS...STRONG TORNADOES AND LARGE HAIL TO THE
SIZE OF TENNIS BALLS. THE GREATEST COVERAGE OF SEVERE WEATHER TODAY
IS EXPECTED ALONG AND NORTHEAST OF A GRENADA TO FOREST TO QUITMAN
LINE...BUT THE ENTIRE REGION WILL HAVE THE POTENTIAL TO EXPERIENCE
VIOLENT WEATHER.

A PARTICULARLY DANGEROUS TORNADO WATCH IS ALREADY IN EFFECT FOR
ALL LOCATIONS EAST OF THE MISSISSIPPI RIVER UNTIL 6 PM...A TORNADO
WATCH CONTINUES FOR NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS UNTIL
2 PM CST. THE RISK OF SEVERE WEATHER IS EXPECTED TO INCREASE
DRAMATICALLY ACROSS CENTRAL MISSISSIPPI THROUGH MIDDAY...AND THEN
THIS AFTERNOON FOR LOCATIONS FARTHER EAST.

AS THE COLD FRONT PUSHES ACROSS THE MISSISSIPPI RIVER AND WESTERN
MISSISSIPPI AROUND MIDDAY...SEVERE WEATHER THE RISK FOR SEVERE
WEATHER WILL END IN THOSE REGIONS. HOWEVER...THE RISK WILL BECOME
FOCUSED OVER EASTERN MISSISSIPPI DURING THE AFTERNOON BEFORE
ENDING BY AROUND SUNSET.

40
Special weather statement, Mar 1, 8:39 AM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
839 AM CST THU MAR 1 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011900-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
839 AM CST THU MAR 1 2007

DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED ACROSS THE REGION TODAY...
SIGNIFICANT TORNADOES POSSIBLE...MAINLY EAST OF THE MISSISSIPPI RIVER

A SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE MOST OF THE OUTLOOK
AREA TODAY AS A STRONG STORM SYSTEM OVER THE PLAINS STATES MOVES
ACROSS THE LOWER MISSISSIPPI VALLEY REGION...PUSHING A COLD FRONT
TOWARD THE AREA.

THE SEVERE WEATHER RISK WILL INCREASE THIS MORNING FROM THE WEST
AS A VERY STRONG UPPER LEVEL DISTURBANCE AND THE COLD FRONT
ACCELERATES EASTWARD. THE ENVIRONMENT IS VERY SUPPORTIVE FOR
THE RAPID DEVELOPMENT OF SUPERCELL THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS...STRONG TORNADOES AND LARGE HAIL TO THE
SIZE OF TENNIS BALLS. THE GREATEST COVERAGE OF SEVERE WEATHER TODAY
IS EXPECTED ALONG AND NORTHEAST OF A GRENADA TO FOREST TO QUITMAN
LINE...BUT THE ENTIRE REGION WILL HAVE THE POTENTIAL TO EXPERIENCE
VIOLENT WEATHER.

A PARTICULARLY DANGEROUS TORNADO WATCH IS ALREADY IN EFFECT FOR
ALL LOCATIONS EAST OF THE MISSISSIPPI RIVER UNTIL 6 PM...A TORNADO
WATCH CONTINUES FOR NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS UNTIL
2 PM CST. THE RISK OF SEVERE WEATHER IS EXPECTED TO INCREASE
DRAMATICALLY ACROSS CENTRAL MISSISSIPPI THROUGH MIDDAY...AND THEN
THIS AFTERNOON FOR LOCATIONS FARTHER EAST.

AS THE COLD FRONT PUSHES ACROSS THE MISSISSIPPI RIVER AND WESTERN
MISSISSIPPI AROUND MIDDAY...SEVERE WEATHER THE RISK FOR SEVERE
WEATHER WILL END IN THOSE REGIONS. HOWEVER...THE RISK WILL BECOME
FOCUSED OVER EASTERN MISSISSIPPI DURING THE AFTERNOON BEFORE
ENDING BY AROUND SUNSET.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 9:01 AM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore31 min
Mar 1, 9:47 AM CSTTornado WarningJANAdams58 min
Mar 1, 10:05 AM CSTSevere Thunderstorm WarningJANJefferson40 min
Mar 1, 10:07 AM CSTSevere Thunderstorm WarningJANBolivar38 min
Mar 1, 10:22 AM CSTSevere Thunderstorm WarningJANFranklin38 min
Mar 1, 10:45 AM CSTSevere Thunderstorm WarningJANJefferson45 min
Mar 1, 10:54 AM CSTSevere Thunderstorm WarningJANClaiborne51 min
Mar 1, 11:03 AM CSTSevere Thunderstorm WarningJANCopiah42 min
Mar 1, 11:04 AM CSTSevere Thunderstorm WarningJANRankin56 min
Mar 1, 11:05 AM CSTSevere Thunderstorm WarningJANWashington35 min
Mar 1, 11:09 AM CSTSevere Thunderstorm WarningJANHinds51 min
Mar 1, 11:19 AM CSTTornado WarningJANHumphreys, Yazoo56 min
Mar 1, 11:31 AM CSTSevere Thunderstorm WarningJANSimpson29 min
Mar 1, 12:06 PM CSTTornado WarningJANRankin24 min
Mar 1, 12:17 PM CSTTornado WarningJANScott39 min
Mar 1, 12:25 PM CSTTornado WarningJANMarion32 min
Mar 1, 12:34 PM CSTSevere Thunderstorm WarningJANForrest26 min
Mar 1, 12:38 PM CSTSevere Thunderstorm WarningJANLeake37 min
Mar 1, 12:40 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson37 min
Mar 1, 12:44 PM CSTTornado WarningJANLamar46 min
Mar 1, 1:38 PM CSTSevere Thunderstorm WarningJANKemper, Noxubee67 min
Mar 1, 1:59 PM CSTTornado WarningJANNoxubee31 min
Mar 1, 2:00 PM CSTTornado WarningJANKemper45 min
Mar 1, 2:21 PM CSTSevere Thunderstorm WarningJANLowndes24 min
Mar 1, 2:52 PM CSTTornado WarningJANMarion53 min
Mar 1, 3:19 PM CSTTornado WarningJANLamar41 min
Mar 1, 3:36 PM CSTTornado WarningJANForrest39 min
Mar 1, 3:46 PM CSTSevere Thunderstorm WarningJANNoxubee14 min
Mar 1, 3:47 PM CSTSevere Thunderstorm WarningJANJasper25 min
Mar 1, 3:55 PM CSTSevere Thunderstorm WarningJANLauderdale50 min
Mar 1, 3:56 PM CSTSevere Thunderstorm WarningJANKemper19 min
Mar 1, 3:59 PM CSTTornado WarningJANJones31 min
Mar 1, 4:12 PM CSTSevere Thunderstorm WarningJANClarke30 min
Mar 1, 4:17 PM CSTSevere Thunderstorm WarningJANForrest, Lamar43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.